Affordable Access

[Scleroderma-like skin sclerosis induced by docetaxel chemotherapy for hormone refractory prostate cancer: a case report].

Authors
Type
Published Article
Journal
Nihon Hinyōkika Gakkai zasshi. The japanese journal of urology
Publication Date
Volume
101
Issue
6
Pages
726–729
Identifiers
PMID: 20954379
Source
Medline
License
Unknown

Abstract

We report the first case of scleroderma-like skin sclerosis induced by docetaxel chemotherapy for prostate cancer in Japan. A 67-year-old man underwent radical prostatectomy for cT3aN0M0 prostate cancer in 2003. Thereafter PSA recurrence developed and antiandrogen deprivation therapy was used. However, we diagnosed this case as hormone refractory prostate cancer and began docetaxel chemotherapy in October 2008. There were no nonhematological adverse events through two courses of treatment. He presented to dermatology due to pain and swelling of both upper arms on the second day of the third course. However, when treated with a cooling method, swelling of the upper arms became worse and CPK rose to 1,921 IU/I on the eighth day. We administered a steroid ointment and an antibiotic due to suspicion of thrombophlebitis. Nevertheless, CPK rose to 2,791 IU/I and a skin biopsy was done. In consequence, scleroderma-like skin sclerosis induced by docetaxel chemotherapy was diagnosed. Swelling appeared in both lower limbs and the pain got worse on the 17th day. Therefore docetaxel chemotherapy was discontinued and prednisolone was increased to 30 mg/day, in addition to beginning codeine use for the pain. Thereafter, the painful sclerosis was ameliorated.

Statistics

Seen <100 times